Constant slope models and perturbation

  • Michal Málek
  • Samuel RothEmail author


We sharpen an estimate for the growth rate of preimages of a point under a transitive piecewise monotone interval map. Then we apply our estimate to study the continuity of the operator which assigns to such a map its constant slope model.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Ll. Alsedà, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, Advanced Series in Nonlinear Dynamics, Vol. 5, World Scientific Publishing, River Edge, NJ, 2000.Google Scholar
  2. [2]
    Ll. Alsedà and M. Misiurewicz, Semiconjugacy to a map of a constant slope, Discrete and Continuous Dynamical Systems. Series B 20 (2015), 3403–3413.MathSciNetCrossRefGoogle Scholar
  3. [3]
    J. Buzzi, Subshifts of quasi-finite type, Inventiones Mathematicae 159 (2005), 369–406.MathSciNetCrossRefGoogle Scholar
  4. [4]
    B. Gurevič, Topological entropy of a countable Markov chain, Doklady Akademii Nauk SSSR 187 (1969), 715–718.MathSciNetGoogle Scholar
  5. [5]
    S. Kolyada, M. Misiurewicz and L’. Snoha, Spaces of transitive interval maps, Ergodic Theory and Dynamical Systems 35 (2015), 2051–2070.MathSciNetCrossRefGoogle Scholar
  6. [6]
    M. Misiurewicz, Possible jumps of entropy for interval maps, Qualitative Theory of Dynamical Systems 2 (2001), 289–306.MathSciNetCrossRefGoogle Scholar
  7. [7]
    M. Misiurewicz and A. Rodrigues, Counting preimages, Ergodic Theory and Dynamical Systems 38 (2018), 1837–1856.MathSciNetCrossRefGoogle Scholar
  8. [8]
    M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Mathematica 67 (1980), 45–63.MathSciNetCrossRefGoogle Scholar
  9. [9]
    W. Parry, Symbolic dynamics and transformations of the unit interval, Transactions of the American Mathematical Society 122 (1966), 368–378.MathSciNetCrossRefGoogle Scholar
  10. [10]
    S. Ruette, Chaos on the Interval, University Lecture Series, Vol. 67, American Mathematical Society, Providence, RI, 2017.Google Scholar
  11. [11]
    D. Vere-Jones, Ergodic properties of nonnegative matrices, I. Pacific Journal of Mathematics 22 (1967), 361–386.MathSciNetCrossRefGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Mathematical InstituteSilesian University in OpavaOpavaCzech Republic

Personalised recommendations